Alert archive / North Carolina / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 9, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jan 25, 2023, 7:32 PM EST for Cumberland County, Sampson County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2023, 7:32 PM EST (00:32 UTC)
- Expired
- Jan 25, 2023, 8:17 PM EST
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cumberland County, NC, Sampson County, NC
The radar
The Wilmington radar (KLTX), 87 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 650 m²/s²
- 0-3 km storm-relative helicity
- 672 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted.
854
WUUS52 KRAH 260032
SVRRAH
NCC051-163-260130-
/O.NEW.KRAH.SV.W.0009.230126T0032Z-230126T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
732 PM EST Wed Jan 25 2023
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Central Sampson County in central North Carolina...
Southeastern Cumberland County in central North Carolina...
* Until 830 PM EST.
* At 732 PM EST, severe thunderstorms were located along a line
extending from near Ammon to near Elkton, moving northeast at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Clinton, Harrells, Roseboro, Garland, Turkey, Ivanhoe and Bushy
Lake Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Intense thunderstorm lines can produce tornadoes and significant
wind damage. Although a tornado is not immediately likely, it is
best to move to an interior room on the lowest floor of a building.
These storms may cause serious injury and significant property
damage.
&&
LAT...LON 3461 7831 3467 7832 3470 7837 3475 7839
3478 7843 3481 7845 3484 7849 3485 7850
3485 7864 3495 7862 3512 7817 3490 7815
3474 7820 3471 7813 3471 7811 3468 7816
3456 7825
TIME...MOT...LOC 0032Z 232DEG 38KT 3482 7854 3449 7865
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
265 follow-up statements
088
WWUS52 KRAH 260040
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
740 PM EST Wed Jan 25 2023
NCC051-260050-
/O.CAN.KRAH.SV.W.0009.000000T0000Z-230126T0130Z/
Cumberland NC-
740 PM EST Wed Jan 25 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUMBERLAND COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3460 7830 3461 7831 3467 7832 3470 7837
3475 7839 3484 7849 3488 7851 3490 7855
3491 7854 3495 7861 3512 7817 3490 7815
3474 7820 3471 7811 3468 7816 3456 7825
TIME...MOT...LOC 0040Z 232DEG 38KT 3485 7849 3452 7860
$$
NCC163-260130-
/O.CON.KRAH.SV.W.0009.000000T0000Z-230126T0130Z/
Sampson NC-
740 PM EST Wed Jan 25 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EST
FOR CENTRAL SAMPSON COUNTY...
At 740 PM EST, severe thunderstorms were located along a line
extending from 6 miles northeast of Ammon to near Elkton, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Clinton, Harrells, Roseboro, Garland, Turkey and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3460 7830 3461 7831 3467 7832 3470 7837
3475 7839 3484 7849 3488 7851 3490 7855
3491 7854 3495 7861 3512 7817 3490 7815
3474 7820 3471 7811 3468 7816 3456 7825
TIME...MOT...LOC 0040Z 232DEG 38KT 3485 7849 3452 7860
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
10017
WWUS52 KRAH 260052
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
752 PM EST Wed Jan 25 2023
NCC163-260130-
/O.CON.KRAH.SV.W.0009.000000T0000Z-230126T0130Z/
Sampson NC-
752 PM EST Wed Jan 25 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EST
FOR SOUTHEASTERN SAMPSON COUNTY...
At 752 PM EST, severe thunderstorms were located along a line
extending from Clinton to near Lagoon, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Clinton, Harrells, Garland, Turkey and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3460 7830 3461 7831 3467 7832 3470 7837
3475 7839 3483 7848 3506 7831 3512 7817
3490 7815 3474 7820 3471 7811 3468 7816
3456 7825
TIME...MOT...LOC 0052Z 232DEG 38KT 3491 7840 3458 7851
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
26483
WWUS52 KRAH 260105
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
805 PM EST Wed Jan 25 2023
NCC163-260130-
/O.CON.KRAH.SV.W.0009.000000T0000Z-230126T0130Z/
Sampson NC-
805 PM EST Wed Jan 25 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EST
FOR SOUTHEASTERN SAMPSON COUNTY...
At 805 PM EST, severe thunderstorms were located along a line
extending from near Bowdens to 8 miles southwest of Harrells, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Harrells, Turkey and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3460 7830 3461 7831 3467 7832 3468 7834
3472 7836 3483 7834 3510 7819 3512 7817
3490 7815 3474 7820 3471 7811 3468 7816
3456 7825
TIME...MOT...LOC 0105Z 232DEG 40KT 3506 7817 3465 7831
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
26512
WWUS52 KRAH 260116
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
816 PM EST Wed Jan 25 2023
NCC163-260130-
/O.CON.KRAH.SV.W.0009.000000T0000Z-230126T0130Z/
Sampson NC-
816 PM EST Wed Jan 25 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EST
FOR SOUTHEASTERN SAMPSON COUNTY...
At 816 PM EST, severe thunderstorms were located along a line
extending from near Bowdens to near Harrells, moving northeast at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Harrells, Turkey and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3460 7830 3461 7831 3471 7823 3488 7822
3509 7817 3512 7817 3490 7815 3474 7820
3471 7811 3468 7816 3456 7825
TIME...MOT...LOC 0116Z 234DEG 39KT 3502 7817 3468 7821
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
26973
WWUS52 KRAH 260117
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
817 PM EST Wed Jan 25 2023
NCC163-260127-
/O.CAN.KRAH.SV.W.0009.000000T0000Z-230126T0130Z/
Sampson NC-
817 PM EST Wed Jan 25 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAMPSON COUNTY IS
CANCELLED...
The storms which prompted the warning have exited the warned area.
Therefore, the warning has been cancelled.
LAT...LON 3460 7830 3461 7831 3471 7823 3488 7822
3509 7817 3512 7817 3490 7815 3474 7820
3471 7811 3468 7816 3456 7825
TIME...MOT...LOC 0115Z 232DEG 38KT 3504 7814 3470 7818
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 6:17 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Jan 25, 6:17 PM EST, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 617 PM EST Wed Jan 25 2023 .SYNOPSIS... A strong frontal system and associated low pressure will cross the Carolinas this afternoon and evening. Chilly high pressure will extend into the area from the lower Mississippi Valley Thursday into Friday. && .NEAR TERM /THROUGH TONIGHT/... As of 245 PM Wednesday... A pre-frontal, expansive band of stratiform rain continues to push through central NC this afternoon. A cold air wedge is still evident from Charlotte northeast through the Triad to Roanoke Rapids where temps remain in the lower to mid 40s with dew points in the upper 30s to mid 40s. East of this boundary, a warmer air mass is present with temps in the mid 50s to lower 60s across the far south. Dew points across the Sandhills/southern Coastal Plain have reached the lower 60s tapering into the lower to mid 50s with northward extent. Additionally within this warm sector, occasional gusts in the mid to upper 20s have been observed over the past several hours. Despite dew points reaching the lower 60s across the far south, instability has yet to develop anywhere across our area. High-res guidance continues to depict meager MLCAPE reaching our far southeast later this afternoon/early evening, which if realized, could promote a few isolated thunderstorms in these areas. The SPC maintains a marginal risk (1 of 5) for portions of Cumberland, Sampson, and Wayne counties to account for this potential. An isolated damaging wind gust and or brief tornado could materialize within any stronger storm, but overall, the severe threat has considerably diminished compared to prior thinking over the past few days. Occasional 20 to 25 mph gusts will be possible in the warm sector this afternoon/early evening as the main band of precipitation continues eastward. Precipitation should moves east of our area by ~06Z, behind which a sfc cold front will push through overnight. A brief period of gusts in the mid to upper 20s will accompany the passing cold front before tapering off into the teens through sunrise Thursday. Lows tonight will remain warm in the mid 30s (W) to mid 40s (E) as strong CAA lags behind tonight's cold front. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... As of 155 PM Wednesday... As the surface cold front pushes well out to sea, cold high pressure will begin to build in from the Plains, although the CAA will initially be somewhat muted during the day Thu. The column will dry out with stabilization through the mid-upper levels, although lingering moisture near the top of a deep mixed layer will likely result in a broad band of scattered to broken high-based flat cu late in the day into the evening. This will be associated with the passage of a weak low level (evident from the surface-850 mb) trough, after which CAA will kick into high gear. Expect highs to be near normal, with near normal thicknesses showing lower-than-usual diurnal recovery but balanced with plentiful sunshine. Blustery west winds will gust to 15-25 mph given the tight MSLP gradient. With the colder air really pouring in after sunset, expect below normal lows in the mid 20s to lower 30s with decreasing but not diminishing winds. -GIH && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 140 PM Wednesday... LONG TERM Friday morning will begin with high pressure centered near New Orleans and expanding across much of the southeastern United States. The high pressure center will slowly drift east, moving off the North Carolina coast by Saturday evening. With a broad upper trough over the region, skies should be mostly clear through this period. By Sunday morning, low pressure will be well northeast of New England, with a front extending southwest to the Great Lakes and continuing on into Texas. Waves of low pressure along the front will help spawn additional precipitation, with a low in Texas then expected to move along the Gulf Coast. The greatest uncertainty with the system at this time is how far north the precipitation shield will extend, considering the surface low will pass south of the region. The inherited forecast has likely pops across the southern half of the forecast area Sunday night, and will extend those slightly farther to the north with this update. A shower could linger across most of the region Monday morning, with drying conditions expected Monday afternoon. The period of dry weather will be brief, as another low pressure system will move northwest of North Carolina by Tuesday night, bringing another chance of rain for the end of the 7 day forecast. After below normal temperatures Friday, temperatures will be slightly above normal through the forecast, particularly Wednesday with southerly flow in the warm sector of the low pressure system. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... As of 615 PM Wednesday... 24 hour TAF period: Rain will continue to move through central NC this eve/early tonight. KINT and KGSO should dry out first, with drizzle for the next couple hours. Rain will be last to clear KRWI around or shortly after midnight. With the heavier rain and embedded showers, some stronger wind gusts are possible, in the 25-35 kt range. Cigs and visbys will continue to fluctuate until the front finally moves through, between 00Z (KINT) and 09Z (KRWI). LLWS will continue to be a threat for the first couple/few hours or so of the TAF period, with 40-45 kts between 1 and 2 kft over KRDU, KRWI and KFAY. VFR conditions should return in the wake of the front, with westerly 8-12 kt winds through Thu morning, becoming gusty during the day Thu. Some scattered clouds between 3500 and 5500 feet are expected Thu aft/eve, with scattered high clouds as well. -KC Looking ahead: VFR conditions will dominate through Sun morning, then sub-VFR conditions and rain chances will arrive for late Sun through Sun night, followed by VFR conditions returning by late Mon. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Kren/MWS NEAR TERM...Luchetti SHORT TERM...Hartfield LONG TERM...Green AVIATION...KC/Hartfield
Hazardous weather outlook, Jan 25, 1:50 PM EST, 5 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 150 PM EST Wed Jan 25 2023 NCZ078-088-089-261900- Wayne-Cumberland-Sampson- 150 PM EST Wed Jan 25 2023 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. There is a marginal risk for isolated strong to severe storm through tonight. The main hazards associated with any stronger storms are possible damaging wind gusts and an isolated tornado. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ007>011-021>028-038>043-073>077-083>086-261900- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond- Scotland-Hoke- 150 PM EST Wed Jan 25 2023 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 25, 2:56 PM EST, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Raleigh NC
256 PM EST Wed Jan 25 2023
NCZ009-010-026-041-252030-
Franklin NC-Vance NC-Warren NC-Wake NC-
256 PM EST Wed Jan 25 2023
...Strong showers will impact portions of southern Vance, southern
Warren, northeastern Wake and Franklin Counties through 330 PM EST...
At 255 PM EST, Doppler radar was tracking strong showers along a
line extending from near Franklinton to near Wake Forest. Movement
was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Raleigh, Louisburg, Wake Forest, Franklinton, Kittrell, Bunn,
Rolesville, Youngsville, Centerville and Ingleside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3644 7799 3624 7798 3595 7817 3584 7862
3598 7850 3619 7851
TIME...MOT...LOC 1955Z 247DEG 31KT 3615 7843 3601 7843 3593 7850
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GreenSpecial weather statement, Jan 25, 6:33 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Raleigh NC
633 PM EST Wed Jan 25 2023
NCZ010-011-026-027-041-042-260030-
Nash NC-Johnston NC-Franklin NC-Warren NC-Wake NC-Halifax NC-
633 PM EST Wed Jan 25 2023
...A line of heavy showers with gusty winds will impact portions of
southeastern Warren, northern Nash, Halifax, eastern Wake and
Franklin Counties through 730 PM EST...
At 632 PM EST, Doppler radar was tracking a line of heavy showers
along a line extending from 14 miles north of Nashville to near Bunn
to near Garner. Movement was northeast at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Raleigh, Roanoke Rapids, Nashville, Louisburg, Halifax, Garner,
Zebulon, Dortches, Littleton and Bunn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3653 7790 3651 7790 3648 7777 3648 7764
3644 7762 3641 7755 3637 7755 3634 7759
3631 7757 3630 7742 3629 7741 3614 7767
3615 7768 3615 7770 3612 7771 3588 7810
3565 7851 3567 7862 3596 7846
TIME...MOT...LOC 2332Z 236DEG 46KT 3617 7803 3599 7832 3569 7856
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JDSpecial weather statement, Jan 25, 7:24 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
724 PM EST Wed Jan 25 2023
NCZ089-260115-
Sampson NC-
724 PM EST Wed Jan 25 2023
...A line of heavy showers with strong wind gusts will impact
southern Sampson County through 815 PM EST...
At 722 PM EST, Doppler radar was tracking a line of heavy showers
along a line extending from near Elizabethtown to Whiteville.
Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clinton, Harrells, Garland, Turkey and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Doppler radar has indicated weak rotation along this line of
showers. If the showers intensify into storms and the rotation
strengthens, a warning may need to be issued.
&&
LAT...LON 3458 7826 3460 7830 3463 7832 3464 7831
3467 7832 3470 7837 3475 7839 3478 7843
3481 7845 3490 7854 3515 7816 3509 7817
3508 7816 3490 7815 3474 7820 3471 7813
3472 7811 3471 7811 3468 7816 3455 7825
TIME...MOT...LOC 0018Z 240DEG 39KT 3473 7870 3449 7877
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
26The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 7:24 PM EST | Special Weather Statement | RAH | Sampson | 51 min |
| Jan 25, 7:42 PM EST | Tornado Warning | RAH | Sampson | 21 min |
| Jan 25, 8:09 PM EST | Special Weather Statement | RAH | Wayne | 36 min |
| Jan 25, 8:12 PM EST | Special Weather Statement | RAH | Edgecombe | 18 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.